| Model Number |
GIF-1TH190 |
| Medical Device Problem Code |
Microbial Contamination of Device (2303)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/16/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the gastrointestinal videoscope tested positive for an unspecified number of streptococcus parasanguinis, streptococcus sanguinis, and streptococcus vestibularis.The issue was found during a routine culture of the scope.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
Additional Manufacturer Narrative
The device evaluation is ongoing.Prior to the device evaluation, the device was sent out for additional microbiological testing.The microbiological analysis results are pending.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacture's (lm) review of the customer cleaning disinfection and sterilization (cds) processes, results of third-party testing, the device evaluation and the lms final investigation.After reviewing the information in the reprocessing procedure provided by the user, the following deviations were observed: when manual cleaning, do not brush the suction cylinder, forceps stopper.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The results of the culture test at a third-party institution provided by the user: sampling date: on (b)(6) 2024.Sampling from: not clear.Cfu: >100cfu.Bacterial identification: streptococcus parasanguinis, streptococcus sanguinis, streptococcus vestibularis.Olympus provided the following results of the culture test, performed at the third-party labs: sampling date: on (b)(6) 2024.Sampling from:all channels.Cfu: <1cfu.Bacterial identification: n/a.No bacteria were detected from the results of third-party culture tests provided by service business center.The device was evaluated, and no abnormalities were found that could have led to the reported event.Based on the results of the investigation, the relevance between the device and the detection of bacteria could not be established and a root cause could not be determined.Ifu warns on improper reprocessing as follows: "an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them." olympus will continue to monitor the field performance of this device.